MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG PERFUSOR®; PUMP, INFUSION, PCA

B. BRAUN MELSUNGEN AG PERFUSOR®; PUMP, INFUSION, PCA
Model Number 8713030U
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer states that the anesthesiologist set up the pump using the drug library, she chose propofol.10mg/30ml, entered the patient weight of 61kg and pressed start.A few minutes later the pump alarmed, and she noted that the syringe was empty and the entire volume had been infused.The anesthesiologist was able to duplicate this with saline for the customer.Customer states she (health professional) chose "change syringe" on the pump, hit start and the saline just "poured right out".Customer was not able to duplicate this himself, it is suspects it could be user error but the pump will still be evaluated to make sure it is functioning properly.No patient harm due to this.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Investigation results: the reported issue was not present during investigation.Multiple attempts to replicate customer infusions did not allow the pump to accept rates greater than 200ml/hr.Volumetrics of 100ml/hr and 10ml tested in spec at 9.84ml or 98% of expected accuracy, perform preventive maintenance service including replacement of motherboard #34520880 for memory/data retention issue.Log review shows on 2/23/2022 a pump calibration followed by power-on at 11/15/2022 and 7:39am an infusion start of 60ml/hr and 10ml.At 7:39am infusion was stopped with a volume infused to 0.19ml, followed by special function drug library/no preset value prop ga, with dose rate calculation 10mg/30ml; patient weight 59kg; dose rate 50.65mcg/kg/min or 537.9ml/hr then pump powered-off.Pump was powered-on, reset therapy selected, and at 8:48am an infusion start of 999.8ml/hr (91.05mcg/kg/min).At 8:48am infusion stopped with a volume infused of 10ml.

Brand Name
PERFUSOR®
Common Device Name
PUMP, INFUSION, PCA
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd
allentown, PA 18109
4047197287
MDR Report Key15926857
Report Number9610825-2022-00504
Device Sequence Number12041341
Product Code MEA
UDI-Device Identifier04046963716745
UDI-Public(01)04046963716745
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K092313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8713030U
Device Catalogue Number8713030U
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown